MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN LLC MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8813793009
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, on (b)(6),2024, the patient was admitted to the hospital due to dyspnea for more than 3 hours.After admission, the patient was mainly diagnosed with acute heart failure, chronic kidney disease stage 5, etc., so temporary hemodialysis catheter placement in the right femoral vein was performed under local anesthesia at the bedside in the nephrology ward.After the operation, bedside hemodialysis treatment was performed, and due to worsening heart failure and acute respiratory failure, the patient was transferred to the department of critical care medicine on the same day.The patient was transferred to the icu (intensive care unit) for crrt (continuous renal replacement therapy) treatment to remove excess toxins and water in the body and maintain the stability of the internal environment.On the morning of (b)(6) 2024, the patient's hemodialysis machine alarmed that the venous pressure was high and the hemodialysis process was not smooth, and the patient got off the machine.After the nurse checked, a rupture was found at the venous end interface (blue venous extension tube) of the temporary hemodialysis catheter in the right f emoral vein, and there was blood leakage.The catheter had been in place for two days.The leak was located in the y-connection tip with splitting of the arterial extension.The insertion site was treated prior to product placement (disinfection and local anesthesia).Nothing unusual was observed on the device prior to use.Flushing was done with no abnormalities found.Cracks were the only defect that was found on the product where the leak was observed.No other products were being utilized with the device.No excessive force was used on the device.Chlorhexidine was the cleaning agent used on the device and was typically used to clean the adapters.Cleaning agents were allowed to dry thoroughly prior to applying ointments.The clamps were not moved to a new location after each treatment.The catheter and accessories were replaced immediately to avoid affecting the patient's treatment and ensure the patient's safety.Replaced with new tube was the medical intervention/treatment done to the patient as a result of the event.The treatment was completed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, on (b)(6) 2024, the patient was admitted to the hospital due to dyspnea for more than 3 hours.After admission, the patient was mainly diagnosed with acute heart failure, chronic kidney disease stage 5, etc., so temporary hemodialysis catheter placement in the right femoral vein was performed under local anesthesia at the bedside in the nephrology ward.After the operation, bedside hemodialysis treatment was performed, and due to worsening heart failure and acute respiratory failure, the patient was transferred to the department of critical care medicine on the same day.The patient was transferred to the icu (intensive care unit) for crrt (continuous renal replacement therapy) treatment to remove excess toxins and water in the body and maintain the stability of the internal environment.On the morning of september 30, 2024, the patient's hemodialysis machine alarmed that the venous pressure was high and the hemodialysis process was not smooth, and the patient got off the machine.After the nurse checked, a rupture was found at the venous end interface (blue venous extension tube) of the temporary hemodialysis catheter in the right f emoral vein, and there was blood leakage.The catheter had been in place for two days.The leak was located in the y-connection tip with splitting of the arterial extension.The insertion site was treated prior to product placement (disinfection and local anesthesia).Nothing unusual was observed on the device prior to use.Tego was not utilized.There was no luer adapter issue.Flushing was done with no abnormalities found.Cracks were the only defect that was found on the product where the leak was observed.No other products were being utilized with the device.No excessive force was used on the device.Chlorhexidine was the cleaning agent used on the device and was typically used to clean the adapters.Cleaning agents were allowed to dry thoroughly prior to applying ointments.The clamps were not moved to a new location after each treatment.The catheter and accessories were replaced immediately to avoid affecting the patient's treatment and ensure the patient's safety.Replaced with new tube was the medical intervention/treatment do ne to the patient as a result of the event.The treatment was completed.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20669033
Report Number1282497-2024-20015
Device Sequence Number7304757
Product Code FOZ
UDI-Device Identifier10884521004801
UDI-Public10884521004801
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8813793009
Device Catalogue Number8813793009
Device Lot Number2218100106
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer11/29/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date12/04/2024
Date Device Manufactured07/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexMale
Patient Weight58 KG